MAUDE Adverse Event Report: MicroPort Orthopedics Inc. PROFEMUR® NECK A/R VAR/VAL 1 SHORT COBALT CHROME; Hip Component

MicroPort Orthopedics Inc. PROFEMUR® NECK A/R VAR/VAL 1 SHORT COBALT CHROME; Hip Component
Model Number PHAC1222
Medical Device Problem Codes Corroded (1131); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, the patient underwent a right total hip arthroplasty with a wright medical profemur® hip system.After years of satisfactory function, the patient began experiencing vibration, squeaking, and instability of the right hip while walking.Clinical evaluation revealed a broken and dislodged acetabular polyethylene liner, elevated cobalt and chromium levels, and corrosion at the modular neck-stem taper junction.During revision surgery, the surgeon confirmed gross corrosion of the profemur® plus cocr modular neck, black metal-stained synovial fluid, metallosis, adverse local tissue reaction, and failure of the acetabular polyethylene liner.The corrosion reportedly generated metal debris and metal ion release, resulting in surrounding tissue damage and necessitating revision of the femoral prosthesis and acetabular components.Products implanted from other company: stem and head.Mpo product implanted during revision surgery: micoport a-class 36mm poly liner.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.

Brand Name
PROFEMUR® NECK A/R VAR/VAL 1 SHORT COBALT CHROME
Common Device Name
Hip Component
Manufacturer (Section D)
MicroPort Orthopedics Inc.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
+1(901)867-4771
MDR Report Key50696368
Report Number3010536692-2026-00466
Device Sequence Number9614387
Product Code JDL
UDI-Device Identifier00192629087293
UDI-Public00192629087293
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberPHAC1222
Device Catalogue NumberPHAC1222
Device Lot Number070118227710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale